MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC TRI-TOME PC PROTECTOR; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC TRI-TOME PC PROTECTOR; UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G49197
Medical Device Problem Codes Accessory Incompatible (1004); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided, we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and photos describing the event.A photo of the proximal end of the device was provided showing the metal hub of the handle and a yellow substance is noted within the clear catheter.No notable damage was observed on the metal hub, and the device photo is inconclusive for the reported difficulties.The lot number provided in the second photo matches this report.The label in the second photo matches the product reported.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The device photo provided was inconclusive as a discrepancy or anomaly that could have contributed to the reported observation; was not observed in the photo.A definitive cause for the reported observation could not be determined.Prior to distribution, all tri-tome pc protector sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook tri-tome pc protector.It was reported that during the cannulation process of ercp, the wire guide and sphincterotome device were exchanged for the next procedure step.During the wire guide retraction, it was found that the wire guide coating peels off at wire guide port of sphincterotome device.After three consecutive wire guides encountered the same issue, the sphincterotome device was replaced and the procedure was completed.Images of the device label and of the device showing the damaged port were provided.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag.Provided with the return was an open box from the lot number provided in the report.The label matches the product returned.A photo of the proximal end of the device was provided showing the metal hub of the handle and a yellow substance is noted within the clear catheter.No notable damage was observed on the metal hub and the device photo is inconclusive for the reported difficulties.The lot number provided in the second photo matches this report.The label in the second photo matches the product reported.Our laboratory evaluation of the product said to be involved could not confirm the report as it was described.The inside of the metal hub was observed under magnification, no damage or burrs were noted with the hub which would have contributed to the reported difficulties.A yellow substance was noted within the metal hub and within the clear catheter.The returned device was advanced down a scope and the wire guide lumen was flushed.A metii-35-480 wire guide from our shelf stock was advanced through the returned device and subsequently retracted from the device.No damage to the wire guide from our shelf stock was observed and no resistance was observed.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device could not confirm the report as it was described.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all tri-tome pc protector sphincterotomes are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
TRI-TOME PC PROTECTOR
Common Device Name
UNIT, ELECTROSURGICAL ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key24547454
Report Number1037905-2026-00122
Device Sequence Number5662625
Product Code KNS
UDI-Device Identifier00827002491977
UDI-Public(01)00827002491977(17)280813(10)W4963318
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K172665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG49197
Device Catalogue NumberTRI-25M-P
Device Lot NumberW4963318
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/11/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK METII-35-480 WIRE GUIDE.; OLYMPUS SCOPE, UNKNOWN MODEL.
Patient Age46 YR
Patient SexMale
Patient Weight65 KG